Acute onset nitrofurantoin-induced autoimmune hepatitis after urinary tract infection treatment.
Аннотация
KEY CLINICAL MESSAGE: This case signifies the importance of recognizing DIAIH within the context of antibiotic therapy, especially in older adults and even shortly after common drug exposures for treating UTI.
ABSTRACT: Various drugs can induce immune-mediated liver damage and in rare instances may lead to autoimmune hepatitis. Here we report an 84-year-old woman who developed autoimmune hepatitis less than 3 weeks after treatment for urinary tract infection with the antibiotic nitrofurantoin. She presented with jaundice, right upper quadrant abdominal pain, nausea, and vomiting. In the absence of a history of an autoimmune disorder or elevated liver enzymes in the past; elevated liver enzymes after a short course of Nitrofurantoin and the presence of smooth muscle antibodies strongly suggested autoimmune hepatitis, which was confirmed through biopsy sample analysis. The patient scored 7 points on the Naranjo adverse reaction probability scale. The patient's rapid recovery within 1 month of prednisone therapy supports the association of liver damage with nitrofurantoin use.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.